MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 430, JOHANN, MONOPOLAR; RIGID ENDOSCOPIC MANIPULATION FORCEPS, REUSABLE

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 430, JOHANN, MONOPOLAR; RIGID ENDOSCOPIC MANIPULATION FORCEPS, REUSABLE
Model Number WA69310L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.E1/establishment name: (b)(6).
 
Event or Problem Description
It was reported, the rigid endoscopic manipulation forceps tip had broken during cleaning and parts had come off.This issue occurred during reprocessing.The unknown procedure was completed with the same set of equipment.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the physical device inspection and the pictures provided observed the broken laser weld seam was deformed.The likely cause of the reported event is due to deformed/broken laser weld seam of the jaws insert at the distal end can be attributed to mechanical overload, application of excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS INSERT "HICURA", 5 X 430, JOHANN, MONOPOLAR
Common Device Name
RIGID ENDOSCOPIC MANIPULATION FORCEPS, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18902996
Report Number9610773-2024-00716
Device Sequence Number9256271
Product Code GEI
UDI-Device Identifier04042761079136
UDI-Public04042761079136
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69310L
Device Lot Number21Y01-0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer05/27/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown